Journal of Symplectic Geometry

Convex plumbings and Lefschetz fibrations

David Gay and Thomas E. Mark

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We show that under appropriate hypotheses, a plumbing of symplectic surfaces in a symplectic 4-manifold admits strongly convex neighborhoods. Moreover the neighborhoods are Lefschetz fibered with an easily described open book on the boundary supporting the induced contact structure. We point out some applications to cut-and-paste constructions of symplectic 4-manifolds.

Article information

J. Symplectic Geom. Volume 11, Number 3 (2013), 363-375.

First available in Project Euclid: 12 November 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Gay, David; Mark, Thomas E. Convex plumbings and Lefschetz fibrations. J. Symplectic Geom. 11 (2013), no. 3, 363--375.

Export citation